Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 63, NWS Tulsa, OK

May 6, 2019Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2019, 1:12 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2019, 1:12 AM CDT (06:12 UTC)
Expired
May 6, 2019, 2:00 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 80 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

187 
WUUS54 KTSA 060612
SVRTSA
OKC113-117-060700-
/O.NEW.KTSA.SV.W.0063.190506T0612Z-190506T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
112 AM CDT Mon May 6 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...

* Until 200 AM CDT.

* At 112 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles north of Blackburn to 4 miles west of
  Cleveland, moving east at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Pawhuska...                       Hominy...
  Cleveland...                      Wynona...
  Osage...                          Hallett...
  Blackburn...                      Pershing...
  Nelagoney...                      Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.

&&

LAT...LON 3671 9621 3627 9611 3623 9659 3654 9672
TIME...MOT...LOC 0612Z 257DEG 26KT 3647 9656 3632 9654 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
606 
WWUS54 KTSA 060639
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
139 AM CDT Mon May 6 2019

OKC113-117-060700-
/O.CON.KTSA.SV.W.0063.000000T0000Z-190506T0700Z/
Osage OK-Pawnee OK-
139 AM CDT Mon May 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHEASTERN OSAGE AND SOUTHEASTERN PAWNEE COUNTIES...

At 138 AM CDT, severe thunderstorms were located along a line
extending from 5 miles north of Hominy to 3 miles northeast of Osage,
moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Pawhuska...                       Hominy...
Cleveland...                      Wynona...
Osage...                          Hallett...
Blackburn...                      Pershing...
Nelagoney...                      Tallant...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.

&&

LAT...LON 3671 9621 3627 9611 3623 9659 3654 9672
TIME...MOT...LOC 0638Z 261DEG 22KT 3649 9641 3634 9639 

HAIL...<.75IN
WIND...60MPH
 
$$
311 
WWUS54 KTSA 060658
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
158 AM CDT Mon May 6 2019

OKC113-117-060708-
/O.EXP.KTSA.SV.W.0063.000000T0000Z-190506T0700Z/
Osage OK-Pawnee OK-
158 AM CDT Mon May 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE AND
SOUTHEASTERN PAWNEE COUNTIES WILL EXPIRE AT 200 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
around 50 mph are still possible with these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3671 9621 3627 9611 3623 9659 3654 9672
TIME...MOT...LOC 0658Z 257DEG 26KT 3652 9624 3637 9622 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:52 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, May 5, 11:52 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1152 PM CDT Sun May 5 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Developing MCS is expected to push across Northeast Oklahoma
overnight and Northwest Arkansas early Monday morning. Within the
convection...periods of MVFR conditions...gusty winds and heavy
rainfall will be possible. Behind the MCS...broken mid level
cloud decks along with the possibility of a period of MVFR
ceilings are forecast into the morning hours Monday. By Monday
afternoon through the end of the TAF period...scattered mid and
high clouds will be possible with southerly winds. There will
remain small thunderstorm chances across Northeast Oklahoma and
Northwest Arkansas through Monday/Monday evening...though with
uncertainty in coverage will continue to hold off on any mention
at this time. The greater potential could again be just outside of
this TAF period.

&&

.PREV DISCUSSION... /Issued 951 PM CDT Sun May 5 2019/

..UPDATE...

DISCUSSION...
Band of severe storms ongoing across north central OK continues to
gradually expand eastward, while two intense supercells across
southern KS have also maintained a southward component.
Extrapolation of radar trends along with short term progs warrants
increasing precip chances across all of NE OK and into far NW
through the overnight hours. Large hail is likely to be the
primary severe weather concern, with an additional potential of
localized flooding potential should the veered low level jet
allowed sustained generation on the western flank of the
convective progression.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  82  63  80 /  80  30  40  30
FSM   62  84  62  82 /  30  20  10  20
MLC   64  83  63  79 /  20  10  20  20
BVO   61  80  62  79 /  80  40  50  40
FYV   60  79  62  78 /  60  30  20  20
BYV   59  80  61  80 /  50  40  10  20
MKO   62  82  62  79 /  60  20  30  20
MIO   60  79  62  79 /  80  40  40  30
F10   63  82  62  79 /  30  20  30  30
HHW   63  84  63  79 /  10  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, May 5, 5:02 PM CDT, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Sun May 5 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Sun May 5 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 11 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Overnight.

DISCUSSION...
Scattered showers and thunderstorms will spread eastward overnight
and move into eastern Oklahoma toward midnight.  The storms are
expected to be in a weakening trend, however a limited severe
weather potential will remain into the early morning hours on
Monday. Additionally, brief heavy rainfall amounts are possible
and soils remain saturated which could allow for rapid onset
of flooding with any localized heavy rain amounts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms may be ongoing early Monday, with the
focus for additional storms Monday afternoon and evening focusing
more across northeast Oklahoma and points further north.  Storms
that develop north of the region Monday afternoon may spread into
the area Monday night.  The unsettled pattern continues with
widespread storms developing west of the region on Tuesday, and spreading
eastward Tuesday night into Wednesday.  These storms would pose a risk
of severe weather.  A stronger storm system passes on Wednesday.  Much
will depend on previous days thunderstorm coverage, however the potential
will exist for a more widespread severe weather threat on Wednesday
and Wednesday evening.  A brief dry period is likely late Thursday into
Friday before thunderstorm chances return for late week into next
weekend.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 6, 12:32 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT MON MAY 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 AM     TSTM WND GST     6 WSW PAWNEE            36.30N 96.90W
05/06/2019  M75 MPH          PAWNEE             OK   TRAINED SPOTTER

            STORM SPOTTER MEASURED A BRIEF GUST TO 75 MPH NEAR LELA
            ON THE PAWNEE AND NOBLE COUNTY LINE. RELAYED BY MEDIA VIA
            NWSCHAT.

&&

LACY
Special weather statement, May 6, 1:05 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
105 AM CDT Mon May 6 2019

OKZ060-066-070-060630-
Tulsa OK-Muskogee OK-Okmulgee OK-
105 AM CDT Mon May 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSKOGEE...NORTHERN
OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 130 AM CDT...

At 104 AM CDT, a strong thunderstorm was located near Beggs, moving
east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Okmulgee...                       Glenpool...
Beggs...                          Preston...
Bald Hill...                      Liberty...
Hectorville...

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3586 9613 3586 9603 3594 9603 3595 9602
      3576 9565 3564 9606 3576 9620 3580 9619
TIME...MOT...LOC 0604Z 247DEG 31KT 3572 9610

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:54 PM CDTSevere Thunderstorm WarningTSAOsage36 min
May 6, 12:05 AM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 12:10 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 6, 12:15 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 6, 12:37 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 6, 12:39 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee51 min
May 6, 12:46 AM CDTFlash Flood WarningTSAPawnee5 hr
May 6, 1:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 6, 1:27 AM CDTSpecial Weather StatementTSACreek, Okfuskee33 min
May 6, 1:57 AM CDTSpecial Weather StatementTSAOsage33 min
May 6, 2:00 AM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 6, 2:00 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
May 6, 2:24 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington3 hr
May 6, 2:32 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee43 min
May 6, 3:07 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah23 min
May 6, 3:12 AM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers, Washington3 hr
May 6, 3:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg, Sequoyah26 min
May 6, 3:54 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah51 min
May 6, 4:34 AM CDTSpecial Weather StatementTSALatimer, LeFlore41 min
May 6, 5:11 AM CDTSpecial Weather StatementTSAMcIntosh34 min
May 6, 5:36 AM CDTSpecial Weather StatementTSAHaskell24 min
May 6, 5:50 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee3 hr
May 6, 5:54 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee23 min
May 6, 7:17 AM CDTSpecial Weather StatementTSAHaskell28 min
May 6, 8:47 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 6, 2:10 PM CDTRiver Flood WarningTSARogers, Tulsa18 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.